Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 4, 1994, 4:15 PM CDT for Tulsa County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1994, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 4, 1994, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 042116 FFWTUL OKC143-050015- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 415 PM CDT SAT JUN 4 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHERN TULSA COUNTY RAINFALL REPORTS OF 1 TO 2 INCHES HAVE REPORTED ACROSS NORTHERN TULSA COUNTY DURING THE PAST HOUR. SLOW MOVING THUNDERSTORMS WILL CONTINUE ACROSS THE WARNED AREA FOR THE NEXT 1 TO 2 HOURS WITH ADDITIONAL RAINFALL LIKELY. THE HEAVY RAINS ARE EXPECTED TO LEAD TO FLASH FLOODING ...ESPECIALLY NORTH OF ADMIRAL STREET TO THE OWASSO AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:59 AM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 9:59 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT SAT JUN 4 1994 OLD FNT IS DIFFICULT TO LOCATE...BUT PROBABLY LIES FM SE OK THRU CNTRL OK...N OF OKC...INTO THE ERN OK PANHANDLE. SLOW MOVG SHWRS AND A FEW TSTRMS REDEVELOPED ALG THIS BNDRY OVR ERN OK EARLY THIS MORNING...BUT ACTIVITY IS WKNG AS IT EXITS E INTO AR. WILL SEE PULSE/DIURNAL CONVECTION TDY...MUCH LIKE YSTRDY...AS DAYTIME HEATING WILL OVERCOME CAP ON 12Z OUN SOUNDING. MOISTURE NOT A PROBLEM WITH MESONET SFC DWPTS GENERALLY IN THE LOW TO MID 70S...AND CURRENT 850 DWPTS OF +14C TO +16C OVR OK. COMBINATION OF CONVG WITH DYING FNT AND PASSAGE OF WK SHRTWV SHUD ALLOW FOR LATE AFTN TSTRMS.J..MAINLY VCNTY OF FNT AS IT LIFTS SLOWLY N. CURRENT FCST LOOKS GUD...NO CHANGES PLANNED. .TUL...NONE. ...18...
In the hours before
Special weather statement, Jun 4, 12:00 PM CDT, 4 hours 15 minutes before
OKZ054>077-051200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1201 PM CDT SAT JUN 4 1994 THUNDERSTORMS MAY APPROACH SEVERE LIMITS IN EASTERN OKLAHOMA THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE MOVING EAST ACROSS THE PLAINS WILL HELP TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN EASTERN OKLAHOMA THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE IN THE AREA IS VERY MOIST AND UNSTABLE...BUT THE WINDS ALOFT REMAIN WEAK...RESULTING IN A WIND PROFILE THAT IS NOT FAVORABLE FOR ORGANIZED SEVERE THUNDERSTORMS. HOWEVER...BECAUSE THE ATMOSPHERE IS BECOMING VERY UNSTABLE...A FEW OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OR HAIL APPROACHING SEVERE CRITERIA. THE THUNDERSTORMS WILL TEND TO DEVELOP ALONG A THUNDERSTORM BOUNDARY THAT EXTENDED ACROSS SOUTHEAST OKLAHOMA FROM SOUTHERN LEFLORE COUNTY INTO SOUTHERN PITTSBURG COUNTY AND A STALLED FRONT THAT EXTENDED FROM NEAR FORT SMITH TO NEAR DRUMRIGHT IN CREEK COUNTY. OTHER MORE ISOLATED STORMS COULD OCCUR ANYWHERE IN THE AREA...PARTICULARLY IN THE HIGHER TERRAIN OF EXTREME EASTERN OKLAHOMA. ONCE FORMED THE STORMS WILL DRIFT VERY SLOWLY EASTWARD. BECAUSE OF THE SLOW STORM MOVEMENT...LOCALLY HEAVY RAINFALL WILL OCCUR...WITH ISOLATED LOCATIONS LIKELY TO RECEIVE 2 TO 3 INCHES OF RAIN. THE THUNDERSTORMS WILL BE MOST NUMEROUS LATE THIS AFTERNOON AND THIS EVENING AND THEN DIMINISH AFTER SUNSET...WITH A ONLY A LINGERING SHOWER OR STORM POSSIBLE OVERNIGHT. STORM SPOTTERS IN EASTERN OKLAHOMA SHOULD MONITOR LOCAL CONDITIONS...BUT IN GENERAL SPOTTER ACTIVATION IN EASTERN OKLAHOMA SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Special weather statement, Jun 4, 12:01 PM CDT, 4 hours 14 minutes before
OKZ054>077-051200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1201 PM CDT SAT JUN 4 1994 THUNDERSTORMS MAY APPROACH SEVERE LIMITS IN EASTERN OKLAHOMA THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE MOVING EAST ACROSS THE PLAINS WILL HELP TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN EASTERN OKLAHOMA THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE IN THE AREA IS VERY MOIST AND UNSTABLE...BUT THE WINDS ALOFT REMAIN WEAK...RESULTING IN A WIND PROFILE THAT IS NOT FAVORABLE FOR ORGANIZED SEVERE THUNDERSTORMS. HOWEVER...BECAUSE THE ATMOSPHERE IS BECOMING VERY UNSTABLE...A FEW OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OR HAIL APPROACHING SEVERE CRITERIA. THE THUNDERSTORMS WILL TEND TO DEVELOP ALONG A THUNDERSTORM BOUNDARY THAT EXTENDED ACROSS SOUTHEAST OKLAHOMA FROM SOUTHERN LEFLORE COUNTY INTO SOUTHERN PITTSBURG COUNTY AND A STALLED FRONT THAT EXTENDED FROM NEAR FORT SMITH TO NEAR DRUMRIGHT IN CREEK COUNTY. OTHER MORE ISOLATED STORMS COULD OCCUR ANYWHERE IN THE AREA...PARTICULARLY IN THE HIGHER TERRAIN OF EXTREME EASTERN OKLAHOMA. ONCE FORMED THE STORMS WILL DRIFT VERY SLOWLY EASTWARD. BECAUSE OF THE SLOW STORM MOVEMENT...LOCALLY HEAVY RAINFALL WILL OCCUR...WITH ISOLATED LOCATIONS LIKELY TO RECEIVE 2 TO 3 INCHES OF RAIN. THE THUNDERSTORMS WILL BE MOST NUMEROUS LATE THIS AFTERNOON AND THIS EVENING AND THEN DIMINISH AFTER SUNSET...WITH A ONLY A LINGERING SHOWER OR STORM POSSIBLE OVERNIGHT. STORM SPOTTERS IN EASTERN OKLAHOMA SHOULD MONITOR LOCAL CONDITIONS...BUT IN GENERAL SPOTTER ACTIVATION IN EASTERN OKLAHOMA SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Special weather statement, Jun 4, 3:45 PM CDT, 30 minutes before
OKZ060-042145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT SAT JUN 4 1994 ...STRONG THUNDERSTORM OVER TULSA METROPOLITAN AREA... AT 342 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN TULSA COUNTY FROM NORTH OF ADMIRAL STREET TO THE SOUTH SIDE OF OWASSO. MOVEMENT OF THE STORM WAS SLOWLY NORTH AT 5 MI SAN HOUR. THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS TO 45 MILES AN HOUR. ALSO...DUE TO THE SLOW MOVEMENT OF THIS STORM...LOCALLY HEAVY RAIN WILL BE POSSIBLE...PARTICULARLY IN THE OWASSO AREA. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 4, 3:45 PM CDT, 30 minutes before
OKZ060-042145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT SAT JUN 4 1994 ...STRONG THUNDERSTORM OVER TULSA METROPOLITAN AREA... AT 342 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN TULSA COUNTY FROM NORTH OF ADMIRAL STREET TO THE SOUTH SIDE OF OWASSO. MOVEMENT OF THE STORM WAS SLOWLY NORTH AT 5 MI SAN HOUR. THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS TO 45 MILES AN HOUR. ALSO...DUE TO THE SLOW MOVEMENT OF THIS STORM...LOCALLY HEAVY RAIN WILL BE POSSIBLE...PARTICULARLY IN THE OWASSO AREA. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.